Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 32, NWS Denver/Boulder, CO

October 12, 202012 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Oct 12, 2020, 3:02 PM MDT for 12 counties in Colorado. It took effect at Oct 13, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2020, 3:02 PM MDT (21:02 UTC)
In effect from
Oct 13, 2020, 12:00 PM MDT
Expired
Oct 13, 2020, 6:00 PM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Douglas County, CO, Elbert County, CO, Grand County, CO, Larimer County, CO, Lincoln County, CO, Park County, CO, Summit County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 22 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2860 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS85 KBOU 122102
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
302 PM MDT Mon Oct 12 2020

...RED FLAG WARNING FOR THIS AFTERNOON FOR SOUTH PARK...THE FRONT
RANGE FOOTHILLS AND ADJACENT PLAINS...

...RED FLAG WARNING FOR SOUTH PARK AND THE NORTHERN FOOTHILLS 
TUESDAY AFTERNOON...

COZ214-215-130515-
/O.UPG.KBOU.FW.A.0023.201013T1800Z-201014T0000Z/
/O.NEW.KBOU.FW.W.0032.201013T1800Z-201014T0000Z/
/O.CON.KBOU.FW.W.0031.000000T0000Z-201013T0000Z/
Central and Southeast Park County-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
302 PM MDT Mon Oct 12 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS AND
SOUTH PARK, FIRE WEATHER ZONES 214 AND 215... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS AND 
SOUTH PARK, FIRE WEATHER ZONES 214 AND 215...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon to 6 PM MDT Tuesday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 214 and 215.

* Timing...Drier air will produce lower humidities this 
  afternoon and again Tuesday afternoon. Gusty winds will 
  continue both days.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238>251-130000-
/O.CON.KBOU.FW.W.0031.000000T0000Z-201013T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
302 PM MDT Mon Oct 12 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO
PLAINS, FIRE ZONES 238 THROUGH 251...

* Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 
  243, 244, 245, 246, 247, 248, 249, 250 and 251.

* Timing...Noon until 6 pm MDT this evening.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ216-130000-
/O.CON.KBOU.FW.W.0031.000000T0000Z-201013T0000Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
302 PM MDT Mon Oct 12 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FOOTHILLS,
FIRE WEATHER ZONE 216...

* Affected Area...Fire Weather Zone 216.

* Timing...Drier air will produce lower humidities this 
  afternoon. Gusty winds will continue.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
421 
WWUS85 KBOU 130004
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
604 PM MDT Mon Oct 12 2020

COZ214-215-131215-
/O.EXP.KBOU.FW.W.0031.000000T0000Z-201013T0000Z/
/O.CON.KBOU.FW.W.0032.201013T1800Z-201014T0000Z/
Central and Southeast Park County-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
604 PM MDT Mon Oct 12 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN
FOOTHILLS AND SOUTH PARK, FIRE WEATHER ZONES 214 AND 215...

* Affected Area...Fire Weather Zones 214 and 215.

* Timing...Drier air will produce lower humidities this 
  afternoon and again Tuesday afternoon. Gusty winds will 
  continue both days.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ216-238>251-130115-
/O.EXP.KBOU.FW.W.0031.000000T0000Z-201013T0000Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
604 PM MDT Mon Oct 12 2020

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE NORTHEAST COLORADO PLAINS, FIRE ZONES
238 THROUGH 251...



$$
888 
WWUS85 KBOU 131005
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
405 AM MDT Tue Oct 13 2020

COZ213-131815-
/O.EXA.KBOU.FW.W.0032.201013T1800Z-201014T0000Z/
Grand and Summit Counties Below 9000 Feet-
405 AM MDT Tue Oct 13 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MIDDLE PARK...FIRE
WEATHER ZONE 213...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon today to 6 PM MDT this evening.

* Affected Area...Fire Weather Zone 213.

* Timing...Noon through 6 pm MDT this evening.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 12 percent.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ241-245>247-249-131815-
/O.EXA.KBOU.FW.W.0032.201013T1800Z-201014T0000Z/
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Washington County-
405 AM MDT Tue Oct 13 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE
AND ADJACENT PLAINS...FIRE WEATHER ZONES 241...245
...246...247 AND 249...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon today to 6 PM MDT this evening.

* Affected Area...Fire Weather Zones 241, 245, 246, 247 and 249.

* Timing...Noon until 6 pm MDT this evening

* Winds...South 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242-131815-
/O.EXA.KBOU.FW.W.0032.201013T1800Z-201014T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-
405 AM MDT Tue Oct 13 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PLAINS NEAR THE
WYOMING BORDER...FIRE WEATHER ZONES 238 AND 242...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon today to 6 PM MDT this evening.

* Affected Area...Fire Weather Zones 238 and 242.

* Timing...Noon until 6 pm MDT this evening. Greatest threat will
  be near the Wyoming border.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph near the
  Wyoming border.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ214-215-131815-
/O.CON.KBOU.FW.W.0032.201013T1800Z-201014T0000Z/
Central and Southeast Park County-
Larimer and Boulder Counties Between 6000 and 9000 Feet-
405 AM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN
FOOTHILLS AND SOUTH PARK, FIRE WEATHER ZONES 214 AND 215...

* Affected Area...Fire Weather Zones 214 and 215.

* Timing...Noon until 6 pm MDT this evening.

* Winds...Southwest 15 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
372 
WWUS85 KBOU 131954
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
154 PM MDT Tue Oct 13 2020

COZ241-245>247-249-140400-
/O.NEW.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/
/O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/
Elbert/Central and East Douglas Counties Above 6000 Feet-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Washington County-
154 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND
ADJACENT PLAINS, FIRE WEATHER ZONES 241, 245, 246, 247, AND 
249...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND ADJACENT
PLAINS, FIRE WEATHER ZONES 241, 245, 246, 247, AND 249...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 9 AM to 6 PM MDT Wednesday.

* Affected Area...Fire Weather Zones 241, 245, 246, 247 and 249.

* Timing...Until 6 pm MDT this evening and also late Wednesday 
  morning and Wednesday afternoon.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ214-140400-
/O.NEW.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/
/O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/
Central and Southeast Park County-
154 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, FIRE WEATHER 
ZONE 214...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK, FIRE WEATHER 
ZONE 214...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 9 AM to 6 PM MDT Wednesday.

* Affected Area...Fire Weather Zone 214.

* Timing...Until 6 pm MDT this evening and also late Wednesday 
  morning and Wednesday afternoon.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ216-239-240-243-244-140400-
/O.NEW.KBOU.FW.W.0033.201014T1500Z-201015T0000Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Central and South Weld County-Morgan County-
154 PM MDT Tue Oct 13 2020

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FOOTHILLS, DENVER
METRO AREA, AND PARTS OF THE EASTERN PLAINS, FIRE WEATHER ZONES 
216, 239, 240, 243, and 244...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect 
from 9 AM to 6 PM MDT Wednesday.

* Affected Area...Fire Weather Zones 216, 239, 240, 243, and 244.

* Timing...Late Wednesday morning and Wednesday afternoon

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ215-140000-
/O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
154 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS, 
FIRE WEATHER ZONE 215...

* Affected Area...Fire Weather Zone 215.

* Timing...Until 6 pm MDT this evening.

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Relative Humidity...As low as 13 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ213-140000-
/O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/
Grand and Summit Counties Below 9000 Feet-
154 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR MIDDLE PARK, FIRE WEATHER 
ZONE 213...

* Affected Area...Fire Weather Zone 213.

* Timing...Until 6 pm MDT this evening.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ238-242-140000-
/O.CON.KBOU.FW.W.0032.000000T0000Z-201014T0000Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-
154 PM MDT Tue Oct 13 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR PLAINS NEAR THE WYOMING
BORDER, FIRE WEATHER ZONES 238 AND 242...

* Affected Area...Fire Weather Zones 238 and 242.

* Timing...Until 6 pm MDT this evening.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 12, 10:12 AM MDT, 4 hours 50 minutes earlier.

Area forecast discussion, Oct 12, 10:12 AM MDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1012 AM MDT Mon Oct 12 2020

.UPDATE...
Issued at 1012 AM MDT Mon Oct 12 2020

A dry subsident northwest flow behind yesterday's system will bring
very dry and windy conditions today. Downslope flow will help warm
the airmass with most locations across northeast Colorado climbing
into the lower 70s. Increased winds by about 5 mph along the Front
Range for today, otherwise no additional changes are planned.

&&

.SHORT TERM...(Today and tonight)
Issued at 317 AM MDT Mon Oct 12 2020

A strong northwesterly flow aloft will be over northern CO today.
Temperatures will be mild again, with highs in the mid 70s across
the northeast plains. In the Front Range mountain and foothills,
spatial cross-sections show a dry airmass with some weak wave
amplification this morning, it then gets sheared out this
afternoon. Peak wind gusts generally 50-65 mph, with the strongest
gusts above timberline and near the northern border. Across the
northeast plains, gusty west/southwesterly winds with the
strongest gusts near the northern border as well. Clearing
overnight with diminishing winds by this evening once the boundary
layer winds decouple.

.LONG TERM...(Tuesday through Sunday)
Issued at 317 AM MDT Mon Oct 12 2020

Dry WNW flow aloft will continue on Tue. A weak front will affect
the plains in the morning, however, by aftn a sfc lee trough will
redevelop along the I-25 Corridor. Overall, will keep highs in
the 70's over nern CO with the warmest temps around the Denver
area. Winds will remain gusty over the higher terrain but speeds
will stay below high wind criteria.

For Tue night into Wed, the flow aloft will increase, with only some
higher level moisture, embedded in the flow. At the sfc, a lee
trough will intensify along the I-25 Corridor.  Cross-sections show
a mtn wave developing Tue night which lingers into Wed morning.
Component along winds increase to 55-60 kts overnight so there is
certainly the potential for high wind criteria over the higher
terrain and near the base of the Foothills. Meanwhile, a cold
front will move into nern CO either late in the aftn or by early
Wed evening. Ahead of this front gusty west to northwest winds
will occur over the plains. As for highs, for now have kept
readings mainly in the 75 to 80 degree range over nern CO. If
front comes in sooner, highs near the WY-NE border, may end up in
the upper 60s.

By Wed night into Thu, much cooler air will affect the area behind
the cold front. There is a stg upper level jet, over nern CO,
which may combine with some moisture behind the front, to produce
some light showers over the plains Wed night. Highs on Thu will
drop into the 50s over the plains.

On Fri, dry NW flow aloft will be over the area with temperatures
near seasonal levels.  For next weekend, it looks like dry NW flow
aloft will continue with little chc of any precip.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1012 AM MDT Mon Oct 12 2020

VFR conditions will prevail through Tuesday under mostly clear
skies. Main concern will be gusty west winds with occasional gusts
to 30 knots through 23Z today. Winds then decrease a become a
southerly direction after 00Z Tuesday.

&&

.FIRE WEATHER...
Issued at 317 AM MDT Mon Oct 12 2020

Drier air moving in will result in lower humidities and Red Flag
conditions over the foothills, South Park and NE Plains this
afternoon. Strong northwesterly flow aloft will remain over the
region. At the surface gusty west/southwest winds expected. Peak
wind gusts in the foothills and Park county will range from 50-65
mph, with gusts 30 to 45 mph over the NE Plains. The wind will be
strongest along the northern border. Minimum rh values this
afternoon less than 15 percent over much of the warning areas.

Fire danger will remain high on Tuesday, especially over the
northern Foothills and South Park due to gusty winds and low
humidity.  Across the plains, winds should stay below Red Flag
criteria.  On Wednesday, Critical fire danger may redevelop over the
Foothills, South Park and the Plains due to very windy conditions
and low humidity levels.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MDT this evening for COZ214>216-
238>251.

Fire Weather Watch Tuesday afternoon for COZ214-215.

&&

UPDATE...Meier
SHORT TERM...Cooper
LONG TERM...RPK
AVIATION...Meier
FIRE WEATHER...Cooper/RPK
Hazardous weather outlook, Oct 12, 10:40 AM MDT, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1040 AM MDT Mon Oct 12 2020

COZ030>051-131645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1040 AM MDT Mon Oct 12 2020

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Critical fire danger is again expected this afternoon. The threat
will be greatest in the Front Range Foothills, South Park and
across the plains due to gusty winds and low humidity. Winds will
gust up to 60 mph over the higher terrain with speeds in the 30
to 40 mph range over the plains. The wind will decrease this
evening except above timberline, where gusty winds will persist
overnight. Avoid any activity that may produce a spark and start
another fire!

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

High fire danger will continue in the northern Foothills and over
South Park Tuesday afternoon. Across the plains, fire danger will
remain elevated. Winds will gust up to 50 mph over the higher
terrain.

For Tuesday night into Wednesday, winds will increase over the
area. Highs winds will be possible, over portions of the
Mountains and northern Foothills, with gusts over 70 mph
possible. Meanwhile, critical fire danger will be in place across
the Foothills, South Park and adjacent plains Wednesday afternoon.

By Wednesday night, a strong cold front will move across the area
bringing much cooler temperatures for Thursday. There will be a
slight chance of showers over the plains Wednesday night.

Friday and Saturday will be dry with gusty winds at times over the
higher terrain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:40 AM MDTFire Weather WatchBOUBoulder, Larimer, Park11 hr

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.